Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 73, NWS Tulsa, OK

May 20, 2017Rogers County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 20, 2017, 9:30 AM CDT for Rogers County, Tulsa County, Oklahoma. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
May 20, 2017, 9:30 AM CDT (14:30 UTC)
Expired
May 21, 2017, 1:30 AM CDT
In force
16 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Rogers County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Caney River near Collinsville (CVLO2).

Action stage
26 ft
Minor stage
26 ft
Moderate stage
29 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07175550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

286 
WGUS44 KTSA 201430
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
930 AM CDT Sat May 20 2017


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Polecat Creek near Sapulpa affecting Creek County. 
  
  Caney River near Collinsville affecting Rogers and Tulsa Counties. 
  
OKC037-202230-
/O.NEW.KTSA.FL.W.0072.170520T1430Z-170521T0709Z/
/SPCO2.1.ER.000000T0000Z.170520T1200Z.170521T0109Z.NO/
930 AM CDT Sat May 20 2017

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Polecat Creek near Sapulpa
* until late tonight, or until the warning is cancelled.
* At  7:00 AM Saturday, the estimated stage was 23.80 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Polecat Creek near Sapulpa will continue falling to 
  below flood stage by this evening.
* Impact...At 24.0 feet, widespread flooding affects pasturelands and 
  oil fields between Sapulpa and the Tulsa County line. Barns and 
  other outbuildings may be threatended by minor flooding.
 
&&
 
LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615

$$

OKC131-143-202230-
/O.NEW.KTSA.FL.W.0073.170520T1430Z-170521T0630Z/
/CVLO2.1.ER.170520T1216Z.170520T1800Z.170521T0030Z.NO/
930 AM CDT Sat May 20 2017

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Caney River near Collinsville
* until late tonight, or until the warning is cancelled.
* At  8:30 AM Saturday, the stage was 26.23 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Caney River near Collinsville will continue rising 
  to near 27.8 feet this afternoon. The river will fall below flood 
  stage this evening.
* Impact...At 28.0 feet, minor agricultural flooding occurs. County 
  roads north of Collinsville become impassable.
 
&&
 
LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588

$$

Lacy
2 follow-up statements
408 
WGUS84 KTSA 201941
FLSTSA
Flood Statement
National Weather Service Tulsa OK
241 PM CDT Sat May 20 2017


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Deep Fork River near Beggs affecting Okmulgee County. 
  
  Polecat Creek near Sapulpa affecting Creek County. 
  
  Caney River near Collinsville affecting Rogers and Tulsa Counties. 
  
  Illinois River near Watts affecting Adair and Delaware Counties. 
  
  Illinois River at Chewey affecting Adair...Cherokee and Delaware 
  Counties. 
  
  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC001-041-210341-
/O.EXT.KTSA.FL.W.0066.000000T0000Z-170521T1912Z/
/WTTO2.1.ER.170520T1911Z.170521T0600Z.170521T1312Z.NO/
241 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Illinois River near Watts.
* until Sunday afternoon, or until the warning is cancelled.
* At  1:00 PM Saturday, the stage was 12.33 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Watts is expected to rise above 
  flood stage this afternoon and continue to rise to near 16.3 feet 
  by Sunday before dawn. The river is expected to fall below flood 
  stage Sunday morning.
* Impact...At 17.0 feet, moderate flooding occurs from the Arkansas 
  border to Fidler's Bend. Farmlands and permanent campgrounds are 
  affected. A few cabins in the Fidler's Bend area may have minor 
  flooding. Extreme turbulence makes the river too hazardous for 
  floating.
 
&&
 
LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472

$$

OKC001-021-041-210341-
/O.EXT.KTSA.FL.W.0074.170521T0056Z-170522T0250Z/
/CWYO2.1.ER.170521T0056Z.170521T1200Z.170521T2050Z.NO/
241 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Illinois River at Chewey.
* from this evening to Sunday evening, or until the warning is 
  cancelled.
* At  2:15 PM Saturday, the stage was 10.43 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River at Chewey is expected to rise above 
  flood stage this evening and continue to rise to near 14.2 feet by 
  Sunday morning. The river is expected to fall below flood stage 
  Sunday afternoon.
* Impact...At 15.0 feet, moderate flooding occurs from near Fidler's 
  Bend to near Hanging Rock. Moderate flooding of agricultural lands 
  may result in livestock issues. Travel around Hanging Rock is 
  impacted. Road access near the river is cut off to residential 
  homes southeast of Chewey Bridge. Access to Winset Hollow is cut 
  off. A few cabins in the Fidler's Bend area may have minor 
  flooding. Extreme turbulence makes the river too hazardous for 
  floating.
 
&&
 
LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487

$$

OKC021-210341-
/O.EXT.KTSA.FL.W.0067.170521T0242Z-170522T1634Z/
/TALO2.2.ER.170521T0242Z.170521T1800Z.170522T1034Z.NO/
241 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Illinois River near Tahlequah.
* from this evening to Monday morning, or until the warning is 
  cancelled.
* At  1:00 PM Saturday, the stage was  8.75 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage tonight and continue to rise to near 14.4 feet by
  early Sunday afternoon. The river is expected to fall below flood 
  stage early Monday morning.
* Impact...At 14.0 feet, moderate flooding occurs from Hanging Rock 
  downstream towards Tahlequah. Access roads east of the Combs Bridge
  near Eagles Bluff will be impassable. Extreme turbulence makes the 
  river too hazardous for floating.
 
&&
 
LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496

$$

OKC111-210341-
/O.EXT.KTSA.FL.W.0068.000000T0000Z-170524T0520Z/
/BGSO2.1.ER.170520T0651Z.170522T0600Z.170523T2320Z.NO/
241 PM CDT Sat May 20 2017

...Flood Warning extended until late Tuesday night...
The Flood Warning continues for
  The Deep Fork River near Beggs.
* until late Tuesday night, or until the warning is cancelled.
* At  2:15 PM Saturday, the stage was 19.88 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Deep Fork River near Beggs will continue rising to 
  near 21.2 feet Monday before dawn. The river is expected to fall 
  below flood stage Tuesday evening.
* Impact...At 21.0 feet, widespread flooding of agricultural lands 
  occurs. County roads south of Beggs become impassable including 
  Webster Road. Some county roads northwest of Okmulgee are covered 
  by water.
 
&&
 
LAT...LON 3572 9597 3549 9575 3541 9588 3571 9617

$$

OKC037-210340-
/O.EXT.KTSA.FL.W.0072.000000T0000Z-170521T0716Z/
/SPCO2.1.ER.000000T0000Z.170520T1200Z.170521T0116Z.NO/
241 PM CDT Sat May 20 2017

...Flood Warning extended until late tonight...
The Flood Warning continues for
  The Polecat Creek near Sapulpa.
* until late tonight, or until the warning is cancelled.
* At  1:00 PM Saturday, the latest estimated stage was 23.80 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Polecat Creek near Sapulpa will continue falling to 
  below flood stage by this evening.
* Impact...At 24.0 feet, widespread flooding affects pasturelands and 
  oil fields between Sapulpa and the Tulsa County line. Barns and 
  other outbuildings may be threatended by minor flooding.
 
&&
 
LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615

$$

OKC131-143-210340-
/O.EXT.KTSA.FL.W.0073.000000T0000Z-170521T0425Z/
/CVLO2.1.ER.170520T1216Z.170520T1615Z.170520T2225Z.NO/
241 PM CDT Sat May 20 2017

The Flood Warning continues for
  The Caney River near Collinsville.
* until this evening, or until the warning is cancelled.
* At  1:30 PM Saturday, the stage was 26.25 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring.
* Forecast...The Caney River near Collinsville is currently
  cresting and will fall below flood stage by late this afternoon.
* Impact...At 26.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588

$$
430 
WGUS84 KTSA 210051
FLSTSA
Flood Statement
National Weather Service Tulsa OK
751 PM CDT Sat May 20 2017


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Caney River near Collinsville affecting Rogers and Tulsa Counties. 
  
  Poteau River near Poteau affecting Le Flore County. 
  
OKC079-210121-
/O.CAN.KTSA.FL.W.0076.000000T0000Z-170521T0655Z/
/PTAO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
751 PM CDT Sat May 20 2017

The Flood Warning is cancelled for
  The Poteau River near Poteau.
* At 6:45 PM Saturday, the stage was 21.02 feet.
* Flood stage is 24.0 feet.
* Forecast...The Poteau River near Poteau will continue falling and 
  remain below flood stage.
 
&&
 
LAT...LON 3513 9456 3506 9454 3495 9461 3495 9471 3513 9468

$$

OKC131-143-210121-
/O.CAN.KTSA.FL.W.0073.000000T0000Z-170521T0425Z/
/CVLO2.1.ER.170520T1216Z.170520T1615Z.170520T2105Z.NO/
751 PM CDT Sat May 20 2017

The Flood Warning is cancelled for
  The Caney River near Collinsville.
* At 6:30 PM Saturday, the stage was 25.74 feet.
* Flood stage is 26.0 feet.
* The river fell below flood stage late this afternoon.
* Forecast...The Caney River near Collinsville will continue falling 
  and remain below flood stage.
 
&&
 
LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 20, 8:24 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 20, 8:24 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
824 AM CDT Sat May 20 2017

.DISCUSSION...
Just sent a quick update. Radar shows cold front now extending
from western Ottawa County, east of Tulsa, down toward McIntosh
County. Cold front has also moved past McAlester with winds out of
the west. Low clouds extend into western Oklahoma but we should
see clearing later in the day from west to east. Cooler and drier
air is moving in, with temps in the mid to upper 50s across
central and northern OK.

Removed all thunder from the forecast, as convection has moved
into central Arkansas. We will still see patchy drizzle and light
showers this morning with little to no accumulation in Tulsa and
points north and west.

We have continued areal flood warnings for 11 counties in the
forecast area and have allowed all flash flood warnings to expire.
There are many river flood warnings in effect with updates coming
soon as new forecast data arrives.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  50  77  56 /  20   0   0   0
FSM   76  54  81  56 /  20  10   0   0
MLC   73  52  79  55 /  20  10   0   0
BVO   70  47  75  53 /  10   0   0  10
FYV   71  48  74  51 /  20  10   0   0
BYV   72  50  74  51 /  20  10   0   0
MKO   72  51  77  54 /  20  10   0   0
MIO   70  48  74  53 /  20  10   0  10
F10   71  52  77  55 /  20   0   0   0
HHW   77  57  81  58 /  20  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....30

CORFIDI
Hazardous weather outlook, May 20, 5:08 AM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
508 AM CDT Sat May 20 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 AM CDT Sat May 20 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Significant.
	AREA...Far Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Showers and thunderstorms across far eastern Oklahoma and
northwest Arkansas will be ending this morning. No additional
severe weather is expected, but some flooding issues will continue
early this morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...No Hazards.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
The next storm system will bring a chance of thunderstorms Monday
and Tuesday. Moisture and instability look to be too limited to
support any organized severe weather at this time.

weather.gov/tulsa Contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:06 PM CDTFlash Flood WarningTSACherokee, Creek, Mayes, Muskogee, Okmulgee, Rogers and 2 more7 hr
May 19, 7:13 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee47 min
May 19, 7:16 PM CDTSpecial Weather StatementTSADelaware29 min
May 19, 7:22 PM CDTSpecial Weather StatementTSATulsa23 min
May 19, 7:40 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more50 min
May 19, 8:02 PM CDTFlash Flood WarningTSACherokee, Delaware, Mayes, Ottawa6 hr
May 19, 8:14 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Ottawa61 min
May 19, 8:28 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Wagoner47 min
May 19, 8:46 PM CDTRiver Flood WarningTSAAdair, Delaware35 hr
May 19, 8:46 PM CDTRiver Flood WarningTSACherokee56 hr
May 19, 9:00 PM CDTFlash Flood WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg6 hr
May 19, 9:03 PM CDTSpecial Weather StatementTSAMcIntosh57 min
May 19, 9:09 PM CDTSpecial Weather StatementTSAOttawa51 min
May 19, 9:40 PM CDTSpecial Weather StatementTSAAdair, Cherokee50 min
May 19, 9:50 PM CDTRiver Flood WarningTSAOkmulgee5 days
May 19, 9:51 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg39 min
May 19, 9:55 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Muskogee, Sequoyah6 hr
May 19, 10:28 PM CDTSpecial Weather StatementTSAPittsburg32 min
May 19, 10:39 PM CDTSpecial Weather StatementTSAAdair36 min
May 19, 11:01 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more6 hr
May 19, 11:03 PM CDTFlash Flood WarningTSAAdair, Cherokee, Sequoyah6 hr
May 19, 11:06 PM CDTSevere Thunderstorm WarningTSAAdair23 min
May 20, 12:47 AM CDTSevere Thunderstorm WarningTSAPittsburg43 min
May 20, 1:47 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha58 min
May 20, 1:51 AM CDTAreal Flood WarningTSACherokee, Creek, Delaware, Mayes, Muskogee, Okfuskee and 5 more18 hr
May 20, 2:20 AM CDTSpecial Weather StatementTSALatimer55 min
May 20, 2:48 AM CDTSpecial Weather StatementTSALeFlore57 min
May 20, 3:09 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware36 hr
May 20, 4:13 AM CDTRiver Flood WarningTSALeFlore54 hr
May 20, 4:19 AM CDTFlash Flood WarningTSALeFlore, Pushmataha4 hr
May 20, 8:55 AM CDTAreal Flood WarningTSAAdair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 3 more36 hr
May 20, 8:58 AM CDTRiver Flood WarningTSAOttawa46 hr
May 20, 8:58 AM CDTRiver Flood WarningTSAOttawa45 hr
May 20, 9:30 AM CDTRiver Flood WarningTSACreek17 hr
May 20, 9:41 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware37 hr
May 20, 10:07 AM CDTRiver Flood WarningTSALeFlore19 hr
May 20, 10:07 AM CDTRiver Flood WarningTSASequoyah18 hr
May 20, 2:39 PM CDTRiver Flood AdvisoryTSACherokee, Delaware12 hr

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.